Alert archive / Alabama / Wind Advisories in 2024

Wind Advisory 7, NWS Birmingham, AL

April 10, 202439 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 10, 2024, 1:18 PM CDT for 39 counties in Alabama. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2024, 1:18 PM CDT (18:18 UTC)
Expired
Apr 11, 2024, 1:16 AM CDT
In force
12 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS74 KBMX 101818
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
118 PM CDT Wed Apr 10 2024

ALZ011>015-022-023-030>034-039-040-110000-
/O.NEW.KBMX.WI.Y.0007.240410T1818Z-240411T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter-
Greene-Hale-Perry-Bibb-Marengo-Dallas-
Including the cities of Linden, Eutaw, Selma, Fayette, Sulligent,
Hamilton, Tuscaloosa, Livingston, Double Springs, Greensboro,
Carrollton, Jasper, Vernon, Moundville, Centreville, Demopolis,
and Marion
118 PM CDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph . Wind gusts 40 to 50 mph are 
  possible on the back side of the large rain shield.

* WHERE...A portion of central Alabama.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

75/Linhares
2 follow-up statements
972 
WWUS74 KBMX 102014
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
314 PM CDT Wed Apr 10 2024

ALZ017-024-025-035-041-042-110600-
/O.EXB.KBMX.WI.Y.0007.000000T0000Z-240411T0600Z/
Blount-Jefferson-Shelby-Chilton-Autauga-Lowndes-
Including the cities of Hayneville, Alabaster, Oneonta, Hoover,
Clanton, Birmingham, Fort Deposit, Prattville, Pelham, and
Columbiana
314 PM CDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts 40 to 50 mph.

* WHERE...Autauga, Blount, Chilton, Jefferson, Lowndes, and Shelby 
  Counties.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ018>021-026>029-036>038-043>050-111200-
/O.EXB.KBMX.WI.Y.0007.240410T2300Z-240411T1200Z/
Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay-
Randolph-Coosa-Tallapoosa-Chambers-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Tallassee, Ashland, Rockford, Alexander
City, Eufaula, Phenix City, Talladega, Montgomery, Sylacauga,
Dadeville, Anniston, Auburn, Roanoke, Wetumpka, Lanett, Tuskegee,
Heflin, Centre, Lafayette, Pell City, Moody, Valley, Opelika,
Gadsden, Troy, and Union Springs
314 PM CDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts 40 to 50 mph.

* WHERE...A portion of central Alabama.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ011>015-022-023-030>034-039-040-110600-
/O.EXT.KBMX.WI.Y.0007.000000T0000Z-240411T0600Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter-
Greene-Hale-Perry-Bibb-Marengo-Dallas-
Including the cities of Hamilton, Eutaw, Jasper, Fayette, Selma,
Tuscaloosa, Double Springs, Demopolis, Sulligent, Carrollton,
Livingston, Vernon, Centreville, Greensboro, Linden, Moundville,
and Marion
314 PM CDT Wed Apr 10 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...A portion of central Alabama.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

40/Sizemore
045 
WWUS74 KBMX 110616
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
116 AM CDT Thu Apr 11 2024

ALZ018>021-026>029-036>038-043>050-110730-
/O.CAN.KBMX.WI.Y.0007.000000T0000Z-240411T1200Z/
Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay-
Randolph-Coosa-Tallapoosa-Chambers-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Pell City, Moody, Lafayette, Phenix City,
Tallassee, Wetumpka, Eufaula, Heflin, Centre, Anniston, Opelika,
Valley, Union Springs, Dadeville, Gadsden, Troy, Rockford,
Tuskegee, Alexander City, Sylacauga, Ashland, Roanoke, Auburn,
Talladega, Montgomery, and Lanett
116 AM CDT Thu Apr 11 2024

...WIND ADVISORY IS CANCELLED...

$$

ALZ011>015-017-022>025-030>035-039>042-110730-
/O.EXP.KBMX.WI.Y.0007.000000T0000Z-240411T0600Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa-
Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo-
Dallas-Autauga-Lowndes-
Including the cities of Sulligent, Marion, Vernon, Fayette,
Greensboro, Pelham, Columbiana, Hoover, Carrollton, Prattville,
Selma, Clanton, Moundville, Tuscaloosa, Centreville, Hamilton,
Alabaster, Double Springs, Livingston, Eutaw, Birmingham, Jasper,
Fort Deposit, Linden, Hayneville, Oneonta, and Demopolis
116 AM CDT Thu Apr 11 2024

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:04 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 10, 1:04 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
104 PM CDT Wed Apr 10 2024

...New SHORT TERM, AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 1233 PM CDT WED APR 10 2024

A low pressure system will move across the southeast today with the
center of the low slowly meandering northeast through the southern
MS River Valley today and tonight. As storms continue to the east,
instabilities will be meager, struggling to get to 500 j/kg at
best through the afternoon, and though there is upper level
divergence and low LCLs, most of the other dynamics and parameters
needed for severe weather will occur behind the widespread area
of thunderstorms, limiting the severe potential. The only
exception is the far southeastern counties wehre there is a tad
more instability and 0-1 km wind shear could keep the threat of a
tornado and damaging winds in the forecast.

As the low pressure moves into the TN Valley this evening, a mid
level jet will develop and strengthen over Alabama. This should
increase winds and shear across the state. High res models are
expecting this current area of convection to move east, with a
possible redevelopment of activity in the evening and early night.
Instabilties appear to be stronger, closer to 1000 j/kg. With
upper level divergence, 0-1 km shear of 70 mph and stronger 0-6 km
shear, and instabilities, strong to severe thunderstorms could
develop. Widespread development is not expected, but isolated
storms could produce damaging winds and large hail is not counted
out.

A pressure gradient is expected to tighten with gradient winds
gusting up to 35 mph overnight and through the day on Thursday. A
Wind Advisory will likely be needed, but will assess and decide
this afternoon and evening.

PW values will be max for this time of year, with larger values in
areas south of I20. Any thunderstorm could be capable of
producing high rain rates, with a threat for flash flooding,
especially in stronger storms that manage to train over the same
areas. Flooding of urban and localized areas is a high possibility
if the current widespread area of thunderstorms lingers,
especially over the southeast this afternoon where the stronger
thunderstorms are expected to move.

Light scattered showers are possible through the early morning,
with wrap around moisture from that low, with showers expected to
become scattered to widespread across the northern counties
through the afternoon Thursday. Northwest flow will set up
bringing cooler and drier air to the state with conditions feeling
cooler than the past couple of days by the end of the short
term.

24

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 344 AM CDT WED APR 10 2024

A much quieter weather pattern is expected for the end of the week
through early next week. The main upper level trough axis will be to
our east Thursday night and high pressure builds into the region
Friday through the weekend. This will lead to clearing skies and a
warming trend with highs in the Saturday through Tuesday. A weak
upper level shortwave slides to our north Sunday night into Monday,
which could lead to increasing clouds, but guidance continues to
show any rainfall staying to our north.

25/Owen

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT WED APR 10 2024

A widespread area of rain moving through the state now will
provide plenty of moisture for MVFR ceilings this afternoon, and
up to IFR visibilities in any thunderstorms. Models suggest a
break in activity this evening, but confidence is low on timing so
will continue mention of rain and thunder through the night.
Thursday, light rain is possible across the northern sites with
low level moisture plentiful and keeping MVFR ceilings.

24

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected today as a storm
system moves through the area. Rain chances gradually decrease on
Thursday before drier air moves in on Friday. Windy and dry
conditions are expected on Friday as the system moves out. Min RHs
could drop below 30% for a good portion of the area with 20 ft
winds in the 10-15 mph range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     57  68  46  70 /  90  50  10   0
Anniston    60  69  48  70 /  90  40   0   0
Birmingham  58  66  49  71 /  80  40   0   0
Tuscaloosa  57  68  48  74 /  80  40   0   0
Calera      59  66  49  72 /  90  40   0   0
Auburn      63  71  50  70 / 100  20   0   0
Montgomery  61  69  50  72 /  90  20   0   0
Troy        62  72  50  73 / 100  20   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for the following counties:
Autauga-Barbour-Bibb-Bullock-Chilton-Dallas-Elmore-Fayette-
Greene-Hale-Lamar-Lowndes-Macon-Marengo-Marion-Montgomery-Perry-
Pickens-Pike-Russell-Sumter-Tuscaloosa.

&&

SHORT TERM...24
LONG TERM....25
AVIATION...24
Hazardous weather outlook, Apr 10, 3:49 AM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
349 AM CDT Wed Apr 10 2024

ALZ011>015-017>050-111200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
349 AM CDT Wed Apr 10 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Widespread heavy rainfall today and tonight may lead to flooding of
waterways and flood prone areas.

Strong to severe storms are possible this today with the best chances
across the southern half of Central Alabama.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on today.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:29 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Montgomery4 hr

Nearby

Wind Advisories in Alabama, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.